loading
Skip to Primary Navigation Skip to Primary Content Skip to Footer Navigation

DocUtah in Kanab 2016

Event Start
5:00 PM  on  on Sep 6, 2016
Event End
7:14 PM  on  on Sep 10, 2016
Category
Arts / Performance
General Community Events
Live Music & Entertainment
Signature Event
Annual Event

DOCUTAH in KANAB

All Films to be shown in the Crescent Moon Theater

150 S. 100 E.

Kanab, UT 84741

Tuesday, September 6

The Laughter Life 5:00 pm

West Empire 6:20 pm

Finding My Tribe 6:40 pm

Dog Power 7:15 pm

The Laughter Life 5:00 pm-6:16 pm Runtime 76 mins. Sypnopsis: A group of young Mormon comedians aims to produce a weekly sketch comedy TV show while dealing with the scrutiny of the LDS Church-affiliated network. Producer Juliet Werner follows a week in the professional life of the young Mormon comedians who write and star in the sketch comedy TV show 'Studio C' and call the 'Provo Bubble' home. http://docutah.com/showcase/the-laughter-life/

West Empire 6:20 pm-6:36 pm Runtime: 26 mins. Sypnopsis: Remains from a vanished past, the ghost towns of the American West are full of stories and legends. ewst Empire is an immersion into the heart of these towns left behind after the mining era and in which a few people still persist to live today, as seen by a Frenchman. http://docutah.com/showcase/west-empire/

Finding My Tribe 6:40 pm-7:09 pm Runtime: 29 mins. Sypnopsis: Salt Lake is a beautiful, clean, friendly place to grow up and raise a family, unless you happen to be different in any way. Tattoo culture has skyrocketed from the prison block and biker bars to the mainstream. This film takes a close look at society's views and how they have evolved. http://docutah.com/showcase/finding-my-tribe/

Dog Power 7:15 pm-7:48 pm Runtime: 29 mins. Sypnopsis: Dozens of dog breeds, men, women, young, old and elite athletes and those with disabilities are taking to the world's landscapes and shattering the horizon. Dog Power takes you to the frontier of dog-powered sports and gives you an introduction to the world's fastest sprint sled dogs, their human teammates, and the incredible variety of dog-powered sports they are involved in. http://docutah.com/showcase/dog-power/

 

Wednesday, September 7

The Great Alone 2:00 pm

Switchpoint: A View From the Roundhouse 3:45 pm

The Great Alone Date & Time: Sept 9 - 7:25 pm / Sept 8 - 5:05 pm Runtime: 85 mins Synopsis: Shot in the arctic wilderness of Alaska this film captures the inspiring comeback story of champion sled dog racer, Lance Mackey. From his sunniest days as a boy to cancer's attempt to unseat him, this film taked you on Lance's emotional journey to become one of the greatest sled dog racers of all time.

Switchpoint: A View From the Roundhouse 3:45 pm - 5:00 pm Runtime: 75 mins Synopsis: Homelessness effects every community in the United States. In St George, Utah a new approach is finding success in switching its clients to a new and different track. http://docutah.com/showcase/switchpoint-a-view-from-the-roundhouse/

 

Thursday, September 8

Joshua Tree: Threatened Wonderland 2:00 pm

1000 Cuts 2:19 pm

Days in the Quarter 2:35 pm

Dronez: The Hunt for El Chingon 3:00 pm

Radioactive Veteran 3:30 pm

Red Ochre-the Last Guards of the Holy Fire 4:00 pm

The Nine Lives of Harald Bauer 4:35 pm

Joshua Tree: Threatened Wonderland 2:00 pm - 2:14 pm Runtime: 14 mins Synopsis: Joshua Tree National Park, with its mysterious rock formations and iconic trees, has long provided a haven for those seeking an inspirational experience. But with current threats from air pollution, fires, and global warming, scientists believe the majority of Joshua Trees may be gone in less than 100 years. http://docutah.com/showcase/joshua-tree-threatened-wonderland/

1000 Cuts 2:19 pm - 2:29 pm Runtime: 10 mins Synopsis: Utah's Canyonlands National Park is known for its fantastically formed arches and pinnacles, its canyon mazes and pristine solitude. Framed photographer, James Balog, finds that the rugged, primitive land that he loves is being transformed by industrial development-right up tp national park boundaries. http://docutah.com/showcase/1000-cuts/

Days in the Quarter 2:35 pm - 2:57 pm Runtime: 22mins Synopsis: Days in the Quarter takes a journey into the lives of three residents in a fading sawmill twon deep in south of Alabama. Once a thriving community, Vredenburgh, Alabama is now fading into non-existence, along with its residents. http://docutah.com/showcase/days-in-the-quarter/

Dronez: The Hunt for El Chingon  3:00 pm - 3:22 pm Runtime 22 mins Synopsis: The hipster media empire, Dronez, sends courageous journalists to Mexico to track down a notorious drug lord. http://docutah.com/showcase/dronez-the-hunt-for-el-chingon/

Radioactive Veteran 3:30 pm - 3:54 pm Runtime: 24 mins Synopsis: Nuclear testing in Nevada has left an awful legacy. Sixty years later Down Winders and those who experienced direct exposure still suffer its effects.

Red Ochre - the Last Guards of the Holy Fire 4:00pm - 4:30 pm Runtime: 31 mins Synopsis: The centuries-old culture of the Himba tribe in Northern Namibia is radiply dying. Since the 16th century the nomads populate the region around river Kunene in Northwest Namibia. Many Himba are trying to keep their traditional way of life, but climate change, govermental development projects, and the pursuit of westernization by the younger generations are putting their culture on danger.

The Nine Lives of Harald Bauer 4:35 pm - 5:00 pm Runtime: 17 mins Synopsis: The amazing story of the "nine lives" of Aviator and Entrepreneuer, Harold Bauer, who held allegiances with two different nations during two major conflicts, WWII and the Korean War. The film chronicles his experiences in and out of the military and how by sharing his incredible story, Harald impacts many today, young and old alike.

 

Friday, September 9

Traficant: The Congressman of Crimetown 2:00 pm

Fragmented 3:35 pm

Traficant: The Congressman of Crimetown 2:00 pm - 3:28 pm Runtime 88 mins Synopsis: Before Trump, before Bernie Sanders, before anyone-Jim Traficant was the original bombastic populist-but with mobbed up street cred. Traficant was the George Carlin of Congress. He is known for his polyester suits, cowboy boots, vulgar humor and profanity laced rhetoric against the FBI and IRS. He's also only the second Member of Congress to be expelled since the Civil War. http://docutah.com/showcase/traficant-the-congressman-of-crimetown/

Fragmented 3:35pm - 4:23 pm Runtime 48 mins Synopsis: A story of a unique conversation project in the heart of the deforestation zone in Borneo. A window into the world or conversation science, this documentary highlights the reality of working with industry to reach a sustainable compromise in the face of unrelenting revastation. http://docutah.com/showcase/fragmented/

 

Saturday, September 10

Voyagers Without Trace 4:00 pm

Anthem 5:25 pm

Jeff Lowe's Metanoia 5:50 pm

Voyagers Without a Trace 4:00 pm - 5:20 pm Runtime: 80 mins Synopsis: In 1938, three young Parisians arrived in the American West with kayaks, cameras, and beer. They had a bold, even foolhardy plan: be the first to take kayaks down the wild green and Colorado rivers. They recorded their journey, creating the first adventure film shot in vivid color. http://docutah.com/showcase/voyagers-without-trace/

Anthem 5:25 pm - 5:45 pm Runtime 20 mins Synopsis: A story of determination, dangerous curiousity, and acceptance. Anthem follows two devoted rock climbers (Jeremy Thomley and Marie Claude Mathieu) as they discover each other, themselves, and their mututal fight for breath and physical contact on a secluded mountaintop. http://docutah.com/showcase/anthem/

Jeff Lowe's Metanoia 5:50 pm - 7:14 pm Runtime: 84 mins Synopsis: From the top of the world to the end of the line, this film follows the life and climbs of legendary alpinist Jeff Lowe, through his visionary ascents around the world up to his current dance with a terminal disease. Narrated by Jon Krakauer. http://docutah.com/showcse/jeff-lowes-metanoia/

 

Event Start
5:00 PM  on  on Tuesday, September 6, 2016
Event End
7:14 PM  on  on Saturday, September 10, 2016
Category
Annual Event

Arts / Performance
General Community Events
Live Music & Entertainment
Signature Event
Annual Event
Location
Crescent Moon Theater

Basic Directions

All Films to be shown in the Crescent Moon Theater

150 S. 100 E.

Kanab, UT 54741